zbMATH — the first resource for mathematics

LMI conditions for robust stability analysis based on polynomially parameter-dependent Lyapunov functions. (English) Zbl 1129.93485
Summary: The robust stability of uncertain linear systems in polytopic domains is investigated in this paper. The main contribution is to provide a systematic procedure for generating sufficient robust stability linear matrix inequality conditions based on homogeneous polynomially parameter-dependent Lyapunov matrix functions of arbitrary degree on the uncertain parameters. The conditions exploit the positivity of the uncertain parameters, being constructed in such a way that: as the degree of the polynomial increases, the number of linear matrix inequalities and free variables increases and the test becomes less conservative; if a feasible solution exists for a certain degree, the conditions will also be verified for larger degrees. For any given degree, the feasibility of a set of linear matrix inequalities defined at the vertices of the polytope assures the robust stability. Both continuous and discrete-time uncertain systems are addressed, as illustrated by numerical examples.

93D09 Robust stability
93B40 Computational methods in systems theory (MSC2010)
Full Text: DOI
[1] Barmish, B.R., Necessary and sufficient conditions for quadratic stabilizability of an uncertain system, J. optim. theory appl., 46, 4, 399-408, (1985) · Zbl 0549.93045
[2] Bliman, P.-A., A convex approach to robust stability for linear systems with uncertain scalar parameters, SIAM J. control and optim., 42, 6, 2016-2042, (2004) · Zbl 1069.93027
[3] Boyd, S.; El Ghaoui, L.; Feron, E.; Balakrishnan, V., Linear matrix inequalities in system and control theory, (1994), SIAM Studies in Applied Mathematics Philadelphia, PA · Zbl 0816.93004
[4] Chesi, G., Robust analysis of linear systems affected by time-invariant parametric uncertainty, (), 5019-5024
[5] Chesi, G.; Garulli, A.; Tesi, A.; Vicino, A., Robust stability of polytopic systems via polynomially parameter-dependent Lyapunov functions, (), 4670-4675 · Zbl 1365.93365
[6] de Oliveira, M.C.; Geromel, J.C.; Hsu, L., LMI characterization of structural and robust stabilitythe discrete-time case, Linear algebra and its appl., 296, 1-3, 27-38, (1999) · Zbl 0949.93063
[7] de Oliveira, M.C.; Skelton, R.E., Stability tests for constrained linear systems, (), 241-257 · Zbl 0997.93086
[8] Gahinet, P.; Apkarian, P.; Chilali, M., Affine parameter-dependent Lyapunov functions and real parametric uncertainty, IEEE trans. automatic control, 41, 3, 436-442, (1996) · Zbl 0854.93113
[9] Gahinet, P.; Nemirovskii, A.; Laub, A.J.; Chilali, M., LMI control toolbox User’s guide, (1995), The Math Works Inc. Natick, MA
[10] Geromel, J.C.; de Oliveira, M.C.; Hsu, L., LMI characterization of structural and robust stability, Linear algebra and its appl., 285, 1-3, 69-80, (1998) · Zbl 0949.93064
[11] Henrion, D.; Arzelier, D.; Peaucelle, D.; Lasserre, J.B., On parameter-dependent Lyapunov functions for robust stability of linear systems, (), 887-892
[12] Henrion, D.; Lasserre, J.B., Gloptipolyglobal optimization over polynomials with Matlab and sedumi, ACM trans. math. software, 29, 2, 165-194, (2003) · Zbl 1070.65549
[13] Lasserre, J.B., Global optimization with polynomials and the problem of moments, SIAM J. control and optim., 11, 3, 796-817, (2001) · Zbl 1010.90061
[14] Leite, V.J.S.; Peres, P.L.D., An improved LMI condition for robust \(\mathcal{D}\)-stability of uncertain polytopic systems, IEEE trans. automatic control, 48, 3, 500-504, (2003) · Zbl 1364.93598
[15] Parks, P.C., A new proof of the routh – hurwitz stability criterion using the second method of Lyapunov, Proc. Cambridge phil. soc., 58, 694-702, (1962) · Zbl 0111.28303
[16] Peaucelle, D.; Arzelier, D.; Bachelier, O.; Bernussou, J., A new robust \(\mathcal{D}\)-stability condition for real convex polytopic uncertainty, Systems & control lett., 40, 1, 21-30, (2000) · Zbl 0977.93067
[17] Ramos, D.C.W.; Peres, P.L.D., A less conservative LMI condition for the robust stability of discrete-time uncertain systems, Systems & control lett., 43, 5, 371-378, (2001) · Zbl 0974.93048
[18] Ramos, D.C.W.; Peres, P.L.D., An LMI condition for the robust stability of uncertain continuous-time linear systems, IEEE trans. automatic control, 47, 4, 675-678, (2002) · Zbl 1364.93601
[19] Sturm, J.F., Using sedumi 1.02, a MATLAB toolbox for optimization over symmetric cones, Optimization methods and software, 11-12, 625-653, (1999), URL: http://fewcal.kub.nl/sturm/software/sedumi.html · Zbl 0973.90526
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.